What Are Opioids?

Opioids are a class of drugs that include the illegal drug heroin, synthetic opioids such as fentanyl, and pain relievers available legally by prescription, such as oxycodone (OxyContin®), hydrocodone (Vicodin®), codeine, morphine, and many others. (National Institute on Drug Abuse)


What does an Opioid Overdose look like?

  • Slow and shallow breathing
  • Very sleepy and unable to talk, or unconscious
  •  Blue lips or fingertips
  • Snoring or gurgling sounds


Who is at Risk for an Overdose?

  • Individuals who use opiates

  • Individuals who have lowered their tolerance and return to using
    • those released from jail
    • those who have completed treatment
    • those who relapse after maintaining abstinence


What can you do?

  • If you come across someone experiencing an opioid overdose, call 911!

  • Get Naloxone! You can view an online training or go to your local pharmacy. Bucks County residents 18 years and older can also come into the BCDAC, Inc. office.

  • Properly store, secure and dispose of medications in your home.